MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT; GELSOFT PLUS

VASCUTEK LTD GELSOFT; GELSOFT PLUS
Catalog Number 632010DB
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A review of the retained manufacturing and quality records (with specific emphasis of the base material permeability and device porosity testing) confirmed that the product was manufactured to the intended specifications.The whole batch of (b)(4) passed porosity testing well below acceptance limit of 152ml/min with minimum reading of 23ml/min and highest reading of 28ml/min.A review of similar events was performed for all knitted devices that have been reported to have leaked.The incident rate for reported leakage events was confirmed as 0.019% (complaints v sales).The review included all similar events reported to vascutek between jan2013 - sep 2018 inclusive.No negative trend was identified during the review.
 
Event or Problem Description
Vascutek ltd was notified of an event that occurred in (b)(6), the event was described as follows: on (b)(6) 2017: the graft was implanted for abdominal aortic aneurysm (aaa).On (b)(6) 2018: the patient visited the hospital complaining about pain.The departments of cardiovascular surgery and radiology identified blood leakage from the leftmost one of the gelsoft branches by ct scanning.A stent graft was then added to the leakage area.
 
Additional Manufacturer Narrative
The distributor informed vascutek that the device would not be made available as it remains in situ within the patient's anatomy, therefore no analysis of the device is possible.As further device analysis is not possible, and graft met all acceptance criteria during testing, vascutek ltd consider this event closed.Further action is not planned; however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
This report is being submitter as follow up#1 for mfr.Report # 9612515-2018-00020 to provide closure information for the case.

Brand Name
GELSOFT
Common Device Name
GELSOFT PLUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key7974072
Report Number9612515-2018-00020
Device Sequence Number19243752
Product Code MAL
UDI-Device Identifier05037881110028
UDI-Public05037881110028
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P890045/S1
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
Report Date (Section F) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number632010DB
Device Lot Number390278 9150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age26 MO
Event Location Hospital
Date Report to Manufacturer09/21/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;